MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one another complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during implantation of an intraocular lens (iol) the lens seemed stuck during placement of the lens, haptic has broken off.Lens has been cut in half for removal and replaced with another lens.Additional information was requested and received stating the wound was enlarged while removing the lens and suture was done.
 
Additional Manufacturer Narrative
A photo was available in the file.The photo was very blurry.The image was of the lens inside the eye.The optic has large areas that are broken on the edge.The haptic areas cannot be discerned from this image.An instrument was also observed, in the image.Possibly used to aspirate the lens, while in the eye.The areas of optic damage are large and may include the area of one haptic.However, the photo was too blurry for a 100% confirmation of the reported complaint.A non-qualified company cartridge was used.The diopter of the company complaint lens is beyond the qualified range for the company cartridge.A company handpiece was used.A non-qualified viscoelastic was used.Based on the provided photo, the lens optic has large areas of the edge that are broken.It is likely, that the haptic area was included in the observed broken areas.The root cause for the reported complaint was most likely related to a failure to follow the ifu (instructions for use).A non-qualified cartridge and non-qualified viscoelastic were used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications, during the implantation process.Company recommends using the qualified company delivery system or any other company qualified combination.The diopter of the company complaint lens is beyond the qualified range for the company cartridge.The company diopter lens is qualified for use in the company with qualified viscoelastic combinations.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15084287
Report Number1119421-2022-01599
Device Sequence Number19828024
Product Code POE
UDI-Device Identifier00380652421355
UDI-Public00380652421355
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberDFT015
Device Lot Number15232778
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROGEL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown